MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-42-159-42U
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"patient had previous tevar with chronic type b dissection and 7.2 cm aneurysm; he ruptured and was stable at time of implantation.His previous tevar extended to 5 cm proximal to celiac artery; the rupture was at the distal end of the existing graft.We opened n4-42-159-42u ref#(b)(4) and "barebacked it" into the r cia.Device went up with no issue; in the visceral segment we took the flexible inner sheath out of hard outer sheath "in step 1" and placed it in landing zone; we moved to step 2 and dr (b)(6) attempted to turn handle counter clockwise to line up d marker with graft marker.Dr (b)(6) has deployed over 50 relay pros and is a trainer for ta.He complained that the handle kept recoiling back to original position every time he turned it; under fluoro, it was clear that the d marker wasn't moving, and every time he turned the handle, the nose cone would recoil down toward the patients feet.After a few attempts it was clear the graft was getting scrunched with every attempted turn of the handle.We moved the control panel to step 1 in an attempt to recapture the graft (still constrained by inner sheath) and were unable to (even though we have done this before in the past).We were forced to pull the entire device as-is out of the body, resulting in intima coming out with the graft.The patient remained stable and we proceeded with an additional graft.We sealed the aneurysm, closed the patient, and patient was moved from operating room to pacu.Patient coded in pacu and became hypotensive and died." patient outcome: "death approx.1 hr after eventual implant.".
 
Additional Manufacturer Narrative
 
Event or Problem Description
"patient had previous tevar with chronic type b dissection and 7.2 cm aneurysm; he ruptured and was stable at time of implantation.His previous tevar extended to 5 cm proximal to celiac artery; the rupture was at the distal end of the existing graft.We opened n4-42-159-42u ref#(b)(4) and "barebacked it" into the r cia.Device went up with no issue; in the visceral segment we took the flexible inner sheath out of hard outer sheath "in step 1" and placed it in landing zone; we moved to step 2 and dr (b)(6) attempted to turn handle counter-clockwise to line up d marker with graft marker.Dr (b)(6) has deployed over 50 relay pros and is a trainer for ta.He complained that the handle kept recoiling back to original position every time he turned it; under fluoro, it was clear that the d marker wasn't moving, and every time he turned the handle, the nose cone would recoil down toward the patients' feet.After a few attempts it was clear the graft was getting scrunched with every attempted turn of the handle.We moved the control panel to step 1 in an attempt to recapture the graft (still constrained by inner sheath) and were unable to (even though we have done this before in the past).We were forced to pull the entire device as-is out of the body, resulting in intima coming out with the graft.The patient remained stable and we proceeded with an additional graft.We sealed the aneurysm, closed the patient, and patient was moved from or to pacu.Patient coded in pacu and became hypotensive and died." patient outcome: "death approx.1 hr after eventual implant.".

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key21054799
Report Number2247858-2025-00005
Device Sequence Number15459612
Product Code MIH
UDI-Device Identifier00843576150645
UDI-Public00843576150645
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date02/24/2026
Device Catalogue Number28-N4-42-159-42U
Device Lot Number2402190109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age64 YR
Patient SexMale